Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 15, NWS Atlanta, GA

March 1, 2009Clayton County, Fayette County, Spalding County, Georgia

NWS Atlanta, GA issued this river flood warning at Mar 1, 2009, 7:57 AM EST for Clayton County, Fayette County, Spalding County, Georgia. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2009, 7:57 AM EST (12:57 UTC)
Expired
Mar 1, 2009, 4:31 PM EST
In force
9 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Clayton County, GA, Fayette County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 18 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint River near Lovejoy (LOVG1).

Action stage
9 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02344350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 011257
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
757 AM EST SUN MAR 01 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  FLINT RIVER NEAR LOVEJOY AFFECTING CLAYTON...FAYETTE AND SPALDING 
  COUNTIES

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

GAC063-113-255-020138-
/O.NEW.KFFC.FL.W.0015.090301T1257Z-090302T0138Z/
/LOVG1.1.ER.090301T0806Z.090301T1145Z.090301T1938Z.NO/
757 AM EST SUN MAR 01 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY, GA. HAS ISSUED A 

* FLOOD WARNING FOR 
  THE FLINT RIVER NEAR LOVEJOY
* FROM THIS MORNING UNTIL THIS EVENING
* AT 07AM SUNDAY THE STAGE WAS...12.4 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 12.0 FEET 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS 
  EVENING.
* AT 12.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. 
  FLOODING OF RIVERS EDGE GOLF COURSE BEGINS. SEVERAL HOLES AND 
  FAIRWAYS WILL FLOOD. FLOODING OF SOME YARDS BEGINS UPSTREAM OF GAGE
  BETWEEN UPPER RIVERDALE ROAD AND HIGHWAY 138.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.6 FEET ON MAR 16 2001.
  

$$
1 follow-up statement
000 
WGUS82 KFFC 012131
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 PM EST SUN MAR 01 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  FLINT RIVER NEAR LOVEJOY AFFECTING CLAYTON...FAYETTE AND SPALDING 
  COUNTIES

GAC063-113-255-012201-
/O.CAN.KFFC.FL.W.0015.000000T0000Z-090302T0138Z/
/LOVG1.1.ER.090301T0806Z.090301T1215Z.090301T1918Z.NO/
431 PM EST SUN MAR 01 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE FLINT RIVER NEAR LOVEJOY
* AT 4 PM SUNDAY THE STAGE WAS 11.7 FEET 
* FLOOD STAGE IS 12.0 FEET.
* NO ADDITIONAL HEAVY RAIN IS EXPECTED.
  THE RIVER IS EXPECTED TO CONTINUE TO SLOWLY FALL AND REMAIN BELOW
  FLOOD STAGE UNTIL FURTHER NOTICE.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 1, 5:25 AM EST, 2 hours 32 minutes earlier.

Area forecast discussion, Mar 1, 5:25 AM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 AM EST SUN MAR 1 2009

.SHORT TERM /TODAY THROUGH MONDAY/...
MODELS CONSISTENT WITH BRINGING LOW PRESSURE ALOFT ACROSS THE AREA
TODAY. STILL EXCELLENT POTENTIAL FOR RAIN SHOWERS TO TURN TO SNOW
SHOWERS FOR A LARGE AREA OF N AND CENTRAL GA. THE MAIN CONCERN IS
HOW MUCH SNOW WILL FALL AND I HAVE NO CONFIDENCE IN THE SNOW AMOUNT
FORECAST AT THIS TIME. WILL CONTINUE THE WINTER WEATHER ADVISORY
FOR AMOUNTS ON THE ORDER OF AN INCH OR LESS. HOWEVER...IF SURFACE
CONDITIONS CAN GET COLD ENOUGH FAST ENOUGH...MORE WILL BE POSSIBLE.
RAIN/SNOW ENDS IN THE WEST LATE TODAY AND IN THE EAST THIS
EVENING.

WIND ADVISORY WILL BE CONTINUED AS WELL AS SURFACE GRADIENT TIGHTENS
AS SURFACE LOW PRESSURE DEVELOPS ALONG THE COAST.

DRY CONDITIONS EXPECTED MONDAY/MONDAY NIGHT. SURFACE WINDS WILL KICK
UP MONDAY BUT NOT AS STRONG AS TODAY.

BELOW NORMAL TEMPERATURES CAN BE EXPECTED THIS PERIOD.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE PERIOD LOOKS DRY AS A BROAD UPPER RIDGE HANGS TO THE WEST AND
THEN MOVES ACROSS THE AREA SATURDAY. SOME MOISTURE INCREASE OVER THE
FAR N WILL NEED TO BE MONITORED FOR LIGHT PRECIP POTENTIAL.
TEMPERATURES WILL START BELOW NORMAL THIS PERIOD AND WARM TO ABOVE
NORMAL LATER IN THE WEEK.

&&

.AVIATION...
SURFACE LOW MOVING ACROSS CENTRAL GA THIS MORNING...PRODUCING
ISOLATED SEVERE THUNDERSTORMS EAST CENTRAL. STRONG NORTHWEST FLOW
PUSHING INTO NORTH GA SHOULD BRING COLDER AIR TO THE REGION DURING
THE DAY. CEILINGS REMAINING IFR WITH LIGHT RAIN TURNING TO RAIN/SNOW
MIX LATER THIS MORNING. ALL SNOW EXPECTED ATL-AHN NORTHWARD THIS
AFTERNOON. VISIBILITY SHOULD BE LOCALLY 3 TO 5SM IN RAIN/SNOW TODAY.
WINDS NORTHWEST INCREASING TO 15 TO 20KT WITH GUSTS TO NEAR 30. IFR
CEILINGS IMPROVING TO MVFR BY LATE AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          48  26  46  22  51 / 100  60   0   0   0
ATLANTA         45  25  43  25  49 / 100   5   0   0   0
BLAIRSVILLE     44  22  40  18  43 /  90  10   0   0   0
CARTERSVILLE    45  25  42  21  48 / 100   0   0   0   0
COLUMBUS        49  26  47  26  51 /  80   5   0   0   0
GAINESVILLE     44  25  42  22  49 / 100  20   0   0   0
MACON           53  28  49  24  53 /  90  40   0   0   0
ROME            45  25  44  22  48 /  90   5   0   0   0
PEACHTREE CITY  47  24  44  21  50 /  90   5   0   0   0
VIDALIA         55  31  50  29  52 /  90  50   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO MIDNIGHT EST
TONIGHT FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...
BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...
CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JONES...LAMAR...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MORGAN...
MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...TALBOT...
TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WHITE...WHITFIELD...
WILKES...WILKINSON.

WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING FOR
NORTH AND CENTRAL GA.

&&

BDL
41
Hazardous weather outlook, Mar 1, 6:58 AM EST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
658 AM EST SUN MAR 1 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
658 AM EST SUN MAR 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
WINTER WEATHER POSSIBLE ACROSS NORTH AND MUCH OF CENTRAL GEORGIA
TODAY.

.SYNOPSIS...
LOW PRESSURE OVER CENTRAL GEORGIA THIS MORNING WILL MOVE OFF THE
GEORGIA COAST LATER TODAY. COLD ARCTIC AIR WILL BUILD INTO THE
STATE TODAY AS STRONG HIGH PRESSURE MOVES INTO THE MISSISSIPPI
VALLEY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD TODAY WILL BE SNOW...POSSIBLY ACCUMULATING TO
ONE INCH OVER MUCH OF NORTH AND CENTRAL GEORGIA. WINDS WILL ALSO
BE STRONG AND GUSTY FROM THE NORTHWEST.

.DISCUSSION...
COLD AIR WILL PUSH INTO NORTH AND CENTRAL GEORGIA TODAY AS HIGH
PRESSURE BUILDS OVER THE AREA. MOISTURE ASSOCIATED WITH A STRONG
UPPER LEVEL LOW WILL SPREAD OVER THE AREA. THIS COULD PRODUCE SNOW
ACCUMULATING TO UP TO ONE INCH OVER MUCH OF NORTH AND CENTRAL
GEORGIA TODAY INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Mar 1, 5:07 AM EST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 AM EST SUN MAR 1 2009

GAZ074>076-085-086-098-011030-
507 AM EST SUN MAR 1 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TREUTLEN...
JOHNSON...EMANUEL...WASHINGTON...JEFFERSON AND GLASCOCK COUNTIES
UNTIL 530 AM EST...

AT 505 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GIBSON TO BLACKVILLE...MOVING EAST AT 50
MPH.

FREQUENT LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE. WIND GUSTS TO
45 MPH CAN ALSO BE EXPECTED.
Special weather statement, Mar 1, 5:46 AM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 AM EST SUN MAR 1 2009

GAZ086-113-011100-
546 AM EST SUN MAR 1 2009

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN TOOMBS AND EMANUEL
COUNTIES UNTIL 600 AM EST...

AT 543 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OAK PARK...MOVING NORTHEAST AT 65 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TOOMBS AND
EMANUEL COUNTIES THROUGH 600 AM EST. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE LEXSY...OAK PARK...STILLMORE...GEORGE L SMITH STATE
PARK AND TWIN CITY.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 7:48 PM ESTRiver Flood WarningFFCBaldwin, Washington, Wilkinson13 hr
Feb 28, 7:58 PM ESTAreal Flood WarningFFCCoweta, Fayette12 hr
Feb 28, 10:50 PM ESTAreal Flood WarningFFCTaliaferro, Warren, Wilkes42 hr
Feb 28, 11:01 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Mar 1, 3:50 AM ESTSevere Thunderstorm WarningFFCDodge, Pulaski, Wilcox25 min
Mar 1, 4:07 AM ESTTornado WarningFFCBleckley, Dodge23 min
Mar 1, 4:19 AM ESTSevere Thunderstorm WarningFFCDodge, Laurens26 min
Mar 1, 4:35 AM ESTSevere Thunderstorm WarningFFCDodge, Telfair, Wilcox25 min
Mar 1, 5:20 AM ESTSevere Thunderstorm WarningFFCEmanuel25 min
Mar 1, 5:21 AM ESTSevere Thunderstorm WarningFFCEmanuel, Montgomery, Toombs, Treutlen, Wheeler24 min
Mar 1, 1:37 PM ESTWinter Storm WarningFFCBanks, Barrow, Butts, Carroll, Clarke, Clayton and 34 more9 hr
Mar 1, 4:37 PM ESTAreal Flood WarningFFCCoweta, Fayette, Spalding12 hr
Mar 1, 5:58 PM ESTRiver Flood WarningFFCForsyth, Fulton16 hr

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.